Academic Journals Database
Disseminating quality controlled scientific knowledge

A probable association of acute dystonia with gemifloxacin administration

ADD TO MY LIST
 
Author(s): Sharma Dinesh | Aggarwal Ashish | Sharma Ravi | Kumar Ramesh

Journal: Indian Journal of Medical Sciences
ISSN 0019-5359

Volume: 63;
Issue: 12;
Start page: 557;
Date: 2009;
Original page

Keywords: Acute dystonia | fluoroquinolones | gemifloxacin | neuropsychiatric effects

ABSTRACT
Gemifloxacin is a recently introduced fluoroquinolone antibiotic frequently used for its broad spectrum and once-daily dosing. Fluoroquinolones are associated with various neuropsychiatric side effects, such as seizures, insomnia, confusion, lightheadedness, psychosis, paranoia and hallucinations. We report a case of a 36-year-old woman given gemifloxacin for an upper respiratory tract infection who developed acute dystonia on the third day following therapy initiation. The clinical implications are discussed.

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions